Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Nashville, TN

May 30, 2015Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2015, 5:49 PM CDT for Robertson County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 5:49 PM CDT (22:49 UTC)
Expired
May 30, 2015, 6:02 PM CDT
In force
13 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Robertson County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3293 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WUUS54 KOHX 302249
SVROHX
TNC147-302315-
/O.NEW.KOHX.SV.W.0062.150530T2249Z-150530T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 615 PM CDT

* AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SPRINGFIELD...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROSS PLAINS AROUND 555 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ORLINDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3664 8656 3663 8656 3640 8675 3639 8677
      3638 8679 3647 8696 3665 8683 3666 8659
TIME...MOT...LOC 2250Z 212DEG 47KT 3651 8680

HAIL...1.00IN
WIND...60MPH

$$

ROSE
1 follow-up statement
999 
WWUS54 KOHX 302302
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CDT SAT MAY 30 2015

TNC147-302313-
/O.CAN.KOHX.SV.W.0062.000000T0000Z-150530T2315Z/
ROBERTSON TN-
602 PM CDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3664 8656 3663 8656 3640 8675 3639 8677
      3638 8679 3647 8696 3665 8683 3666 8659
TIME...MOT...LOC 2303Z 212DEG 47KT 3665 8669

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:21 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 30, 3:21 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CDT SAT MAY 30 2015

.DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE PLAGUED MUCH OF
MIDDLE TENNESSEE TODAY AND WILL CONTINUE TO DO SO THROUGH THIS
EVENING AND INTO MUCH OF NEXT WEEK. HOWEVER FOR TONIGHT...FIRST
ROUND OF STORMS HAVE WEAKENED SIGNIFICANTLY AS THEY HAVE
PROGRESSED EAST. THE SECOND ROUND OF STORMS WILL BE SOMETHING TO
KEEP AN EYE ON AS THEY PUSH EAST OF THE TENNESSEE RIVER HERE
WITHIN THE NEXT HOUR. GUSTY WINDS WILL BE THE MAIN THREAT FOR THIS
EVENING ALONG WITH BRIEF HEAVY RAINFALL. THINK MUCH OF THE
CONVECTION WILL DIE OFF SHORTLY AFTER SUNSET GIVING WAY TO A WARM
AND MUGGY NIGHT ACROSS MIDDLE TENNESSEE WITH LOWS GENERALLY
FALLING INTO THE MID 60S.

SAME STORY DIFFERENT DAY ON SUNDAY WITH THE FOCUS FOR CONVECTION
BEING CENTERED OVER MUCH OF THE FORECAST AREA...ESPECIALLY ACROSS
AREAS EAST OF INTERSTATE 65. PREVIOUSLY...SHORT RANGE MODELS WERE
ADVERTISING SOME MUCH DRIER AIR WORKING IN FROM THE WEST FOR
SUNDAY...BUT WITH THE UPPER LOW/DISTURBANCE ESSENTIALLY CUTTING
OFF FROM THE MAIN UPPER TROUGH...THINK IT WILL BE VERY DIFFICULT
TO GET RID OF THIS UPPER LEVEL FEATURE ANY TIME SOON. AS A
RESULT...CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT IN THE
FORECAST FOR MUCH OF SUNDAY AND THE BEGINNING OF THE WORK WEEK
WITH THE BEST CHANCES ACROSS THE FAR EAST. HIGHS IN THE LOW 80S
AND LOWS IN THE MID 60S CAN BE EXPECTED.

WEDNESDAY THROUGH FRIDAY...CLOSED UPPER LOW LOSES SOME OF ITS
PUNCH SO A PATTERN OF DIURNALLY DRIVEN CONVECTION IS EXPECTED FOR
MIDDLE TENNESSEE DURING THIS TIME FRAME. HIGHS IN THE 80S AND LOWS
IN THE 60S LOOK REASONABLE. BY NEXT WEEKEND...THE CLOSED
LOW/DISTURBANCE FINALLY KICKS EAST ALLOWING A LITTLE BIT OF DRYING
TO OCCUR BEFORE NORTHWEST FLOW BRINGS IN THE NEXT CHANCES FOR
STORMS BY SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  82  63  81 /  60  50  40  20
CLARKSVILLE    64  74  58  76 /  50  20  20  10
CROSSVILLE     65  79  62  77 /  50  70  50  50
COLUMBIA       65  81  62  81 /  60  60  40  30
LAWRENCEBURG   65  80  62  80 /  60  70  40  30
WAVERLY        65  77  60  78 /  50  40  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HURLEY
Hazardous weather outlook, May 30, 4:07 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT SAT MAY 30 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-312115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
407 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING WITH GUSTY TO DAMAGING WINDS...AND BRIEF VERY HEAVY RAIN
BEING THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SUNDAY
WITH POTENTIALLY STRONG TO DAMAGING WINDS...ESPECIALLY EAST AND
SOUTH OF NASHVILLE.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO REPORT SEVERE WEATHER.

HURLEY

In the hours before

Special weather statement, May 30, 4:18 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAY 30 2015

TNZ005-302145-
STEWART-
418 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...MOVING NORTHEAST AT 35
MPH.

SOME LOCATIONS IN THE PATH INCLUDE DOVER...INDIAN MOUND AND BIG ROCK.

WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3642 8760 3633 8779 3633 8785 3640 8795
      3664 8774 3664 8764

AL
Special weather statement, May 30, 4:42 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SAT MAY 30 2015

TNZ026-027-059-302215-
CHEATHAM-DAVIDSON-WILLIAMSON-
442 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...

AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE LEIPERS FORK...NATCHEZ TRACE AT
HIGHWAY 96...BELLEVUE...FOREST HILLS AND BELLE MEADE.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.

LAT...LON 3606 8676 3578 8700 3580 8707 3586 8719
      3617 8700

ROSE
Special weather statement, May 30, 5:09 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT MAY 30 2015

TNZ026-027-302245-
CHEATHAM-DAVIDSON-
509 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DAVIDSON COUNTIES...

AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...PEGRAM...FOREST
HILLS...BELLE MEADE...BELLS BEND...BERRY HILL...NASHVILLE...BEAMAN
PARK...WHITES CREEK...JOELTON AND MADISON.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.

LAT...LON 3627 8664 3626 8664 3625 8662 3604 8683
      3605 8692 3601 8699 3606 8709 3639 8691

ROSE
Special weather statement, May 30, 5:23 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT SAT MAY 30 2015

TNZ006>008-026-027-059-302300-
CHEATHAM-DAVIDSON-MONTGOMERY-ROBERTSON-SUMNER-WILLIAMSON-
523 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...
MONTGOMERY...ROBERTSON...SUMNER AND WILLIAMSON COUNTIES...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKSVILLE TO 10
MILES NORTH OF ASHLAND CITY TO PEGRAM...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CLARKSVILLE...PEGRAM...ASHLAND
CITY...PLEASANT VIEW...ADAMS...CEDAR HILL...BEAMAN PARK...WHITES
CREEK...JOELTON...SPRINGFIELD...GREENBRIER AND RIDGETOP.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. HEAVY RAIN IS ALSO EXPECTED WITH THESE STORMS.

LAT...LON 3638 8671 3601 8708 3636 8714 3664 8746
      3665 8745 3665 8675

ROSE
Local storm report, May 30, 5:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     7 NNW CENTERVILLE       35.89N  87.50W
05/30/2015                   HICKMAN            TN   PUBLIC

            TREES DOWN OVER HIGHWAY 48N IN NUNNELLY.

&&

EVENT NUMBER OHX1500526

HURLEY
Special weather statement, May 30, 5:33 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT MAY 30 2015

TNZ027-028-059-062-302300-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
533 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...

AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NOLENSVILLE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE TRIUNE...NOLENSVILLE...LA
VERGNE...SMYRNA...PERCY PRIEST LAKE...GLADEVILLE...RURAL HILL AND
BELINDA CITY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3626 8652 3616 8627 3578 8653 3586 8673

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:58 AM CDTSpecial Weather StatementOHXWilliamson32 min
May 30, 12:26 PM CDTSpecial Weather StatementOHXDavidson34 min
May 30, 3:43 PM CDTSpecial Weather StatementOHXPerry32 min
May 30, 4:03 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry27 min
May 30, 4:18 PM CDTSpecial Weather StatementOHXStewart27 min
May 30, 4:27 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys33 min
May 30, 4:42 PM CDTSpecial Weather StatementOHXWilliamson33 min
May 30, 4:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson34 min
May 30, 5:09 PM CDTSpecial Weather StatementOHXDavidson36 min
May 30, 5:11 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson19 min
May 30, 5:23 PM CDTSpecial Weather StatementOHXCheatham, Robertson37 min
May 30, 5:33 PM CDTSpecial Weather StatementOHXWilson27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.